Hail, Wichita
- When
- April 6, 7:57 PM CST to 8:02 PM CST
- Where
- Wichita County, 2 mi N of Burkburnett
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.133, -98.567
Hail was reported covering the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 6, 1:27 PM CST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 227 PM CDT TUE APR 6 2004 .DISCUSSION... MAIN UPPER LEVEL LOW CENTER STILL MEANDERING SLOWLY TO THE EAST EARLY THIS AFTERNOON..NOW CROSSING THE NM/TX BORDER TO THE WEST OF LBB. A RATHER STRONG LOBE CONTINUES TO ROTATE NWD FROM THE NRN TX PANHANDLE AND NRN OK ALONG THE NE PERIPHERY OF THE MAIN CIRCULATION CENTER. BAND OF RAIN ACROSS NRN OK SHUD CONT TO ROTATE NWWD AND SLOWLY DISSIPATE BY THIS EVENING. MEANWHILE..INITIAL DEVELOPMENT OF SMALL DEEP CONVECTIVE ELEMENTS HAS BEEN NOTED ACROSS MUCH OF WEST TX DURING THE PAST HOUR WHERE DAYTIME HEATING OF LINGERING LOW LEVEL MOIST AXIS HAS OCCURRED UNDERNEATH COLD CORE ALOFT. AS UPPER LOW MOVES SLOWLY EASTWARD THROUGH WEDNESDAY..EXPECT CONVECTION TO CONTINUE TO EXPAND INTO THIS EVENING ACROSS SW OK/NTEX WHERE BEST LOW LEVEL MASS CONVERGENCE WILL REMAIN. INSTABILITY WILL BE A LIMITING FACTOR..BUT DEEP LAYER SHEAR WILL BE SUFFICIENT FOR AT LEAST MARGINALLY ORGANIZED STORMS. SVR THREAT LIKELY LIMITED TO HAIL AND MAYBE SOME WIND..BUT SHUD END BY SHORTLY AFTER SUNSET. EXPECT ANOTHER LOBE OF PRECIP TO EVOLVE FROM THIS ACTIVITY AND MIGRATE NEWD ACROSS MUCH OF THE OUN CWA OVERNITE. UPPER LOW WILL DEAMPLIFY AND MOVE EAST OF THE CWA BY LATE TOMORROW..WITH ONLY SMALL PRECIP CHANCES LINGERING BY LATE WED. BRIEF PERIOD OF LOW LEVEL RIDGING WILL HELP TO STRENGTHEN LOW LEVEL BAROCLINIC ZONE JUST TO OUR SOUTHWEST THUR INTO THUR NITE..WHILE NEXT UPPER SYSTEM ENCROACHES ON THE SRN PLAINS FROM THE SRN ROCKIES THUR NITE. LATEST MODEL DATA IS CONSISTENT IN DEVELOPING A VERY NICE NOCTURNAL MCS SIGNAL MOVING FROM WEST TO EAST ACROSS OK LATE THURS NITE INTO FRIDAY. UNLIKE MANY SEEMINGLY SPURIOUS MODEL QPF SIGNALS.. A MODERATE TO STRONG LOW LEVEL WAA PATTERN IS EVIDENT..ALONG WITH A 40 KT LLJ BY 12Z FRI MORNING. WITH THIS IN MIND THERE IS AT LEAST ENUF DATA TO SUPPORT INTRODUCTION OF CHC POPS FOR THIS TIME PERIOD. TIMING OF STRONGER COLD FRONT STILL A BIT IN QUESTION..BUT WILL NOT DEVIATE TOO MUCH FROM GOING FORECAST WHICH BRINGS FRONT INTO NW OK FRI AFTERNOON AND THRU THE REST OF THE CWA BY SAT MORNING. DEEP LAYER SHEAR WILL BE INCREASING..AND EXPECT SOME SVR THREAT FRI NITE ROUGHLY ALONG/SE OF I44 CORRIDOR. COLDER AIRMASS TO SETTLE SWD INTO THE SRN PLAINS OVER THE WEEKEND.. WITH NEAR FREEZING TEMPS POSSIBLE PARTS OF NRN/NW OK. HOWEVER..THIS IS WELL WITHIN THE CLIMATOLOGICAL LAST FREEZE PERIOD FOR THIS PART OF OUR CWA. WARMING TREND SHUD COMMENCE OUT WEST LATE MON AND ACROSS THE REST OF OK/NTEX TUE/WED. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 52 69 51 71 / 70 40 10 10 HOBART OK 52 69 49 70 / 70 30 10 10 WICHITA FALLS TX 53 69 52 74 / 70 30 10 10 GAGE OK 46 70 44 68 / 60 20 10 10 PONCA CITY OK 50 66 47 68 / 60 50 10 10 DURANT OK 54 71 53 70 / 60 50 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && MILLER
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE APR 6 2004
OKZ004>048-050>052-TXZ083>090-071200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MID EVENING
ACROSS WESTERN NORTH TEXAS AND PORTIONS OF SOUTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM HOLLIS TO DURANT...
INCLUDING ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH THIS EVENING.
IMPACTS...
LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT AND MAY CAUSE
DAMAGE TO AUTOMOBILES AND TENDER VEGETATION.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FROM MID
AFTERNOON INTO THIS EVENING.
DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER WEST TEXAS AT MIDDAY
WILL MOVE SLOWLY NORTHEAST THROUGH THE NIGHT. AS IT DOES SO...
TEMPERATURES ALOFT WILL GRADUALLY COOL. MEANWHILE... HEATING OVER
PORTIONS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA THIS
AFTERNOON... COMBINED WITH THE COOLING ALOFT... WILL RESULT IN THE
AIRMASS ACROSS THE AREA BECOMING MORE UNSTABLE.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MID TO
LATE AFTERNOON HOURS OVER WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
A FEW OF THE STORMS COULD BECOME SEVERE... PRODUCING LARGE HAIL UP
TO THE SIZE OF HALF DOLLARS. A LIMITING FACTOR FOR THE DEVELOPMENT
OF MORE WIDESPREAD OR STRONGLY SEVERE THUNDERSTORMS WILL BE THE
PRESENCE OF MARGINAL LOW LEVEL MOISTURE RESULTING IN REDUCED
INSTABILITIES. THE RISK FOR SEVERE THUNDERSTORMS WILL DIMINISH BY
LATE EVENING AS SURFACE TEMPERATURES COOL AND INSTABILITIES DECREASE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE ONGOING WEDNESDAY
MORNING...PRIMARILY OVER PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA.
NONE OF THE THUNDERSTORMS ARE EXPECTED TO BE SEVERE.
THUNDERSTORMS ENTER THE FORECAST AGAIN ON FRIDAY AS ANOTHER STORM
SYSTEM...ALONG WITH ITS ASSOCIATED DRY LINE AND COLD FRONT...MOVES
THROUGH THE REGION. AT THIS TIME...IT APPEARS THAT ATMOSPHERIC
PARAMETERS WILL BE FAVORABLE FOR SEVERE WEATHER...PRIMARILY OVER
SOUTH CENTRAL AND SOUTHEAST PORTIONS OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
FROST OR LIGHT FREEZE CONDITIONS WILL BE POSSIBLE SUNDAY AND MONDAY
MORNINGS OVER PARTS OF WESTERN AND NORTHERN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MORNING.
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 645 PM CDT TUE APR 6 2004 OKZ037-070000- TILLMAN OK- 645 PM CDT TUE APR 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF HOLLISTER AT 645 PM CDT...MOVING NORTHEAST AT 15 MPH. PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO 7 S HOLLISTER 34.24N 98.87W
04/06/2004 TILLMAN OK TRAINED SPOTTER
BRIEF, WEAK, PENCIL-LIKE TORNADO ON GROUND APPROXIMATELY
2 MINUTES.
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 722 PM CDT TUE APR 6 2004 OKZ037-070035- TILLMAN OK- 722 PM CDT TUE APR 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF HOLLISTER AT 719 PM CDT...MOVING NORTHEAST AT 10 MPH. A BRIEF... WEAK TORNADO WAS REPORTED WITH THIS STORM AT 712 PM. THE ATMOSPHERE OVER THE AREA MAY SUPPORT BRIEF TORNADOES. RESIDENTS OF TILLMAN COUNTY SHOULD REMAIN ALERT AND SEEK SHELTER IF A TORNADO IS SIGHTED OR A WARNING IS ISSUED. ...SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 842 PM CDT TUE APR 6 2004 OKZ044-TXZ086-070200- COTTON OK-WICHITA TX- 842 PM CDT TUE APR 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF DEVOL AT 842 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN COTTON AND EXTREME NORTHERN WICHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
The Altus AFB radar (KFDR), 45 km away, was scanning. The volume nearest the first event began at 01:56 UTC.
1 hail. Local standard time, as filed.
Hail was reported covering the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391035.